Trying to deal with depression without medications is often times really motivating. You will discover how much you're really able to cope and deal with!
It's common to have mood-fluctuations and swings, so remember your coping skills - they're there. An idea is to search for Lexapro in "Search this community" over the Recent Activities. I'd trust my doc too, but what I did was totally the opposite of medical advice when I went off my antidepressants. It's really wise to follow a tapering plan. your body will easier adjust to provide what you got with the meds. Some say 20% pr week, others say 50% pr week and some only suggest to cut to a fourth and take it from there.
It's not a failure to go back on meds if it doesn't work either. Weigh the pro's and cons and....
...GOOD LUCK! It might work, and it's no greater feeling than feeling that coping works out fine off meds!
My daughter is tapering off 10mg Lexapro that she's been taking since 10/07 and from what I've read the slower you can go the easier time you will have. Slow going is supposed to allow the brain time to adjust itself to the change. From reading it seems that some people can just stop or do a quick taper without too much trouble but many can't. The longer you've been on it sometimes is an indicator to go slow.
My daughter's pdoc told her go from 10mg to 5mg (she stepped it to 7.5mg for two weeks then 5mg) and stayed on that for a month and was fine. The pdoc wanted her to stay at 5mg for two more months and then just stop.
Instead she is tapering down from 5mg by .5mg (½ mg) about every two weeks. She had no problems at all, actually felt better until this last week and it may just be spring pollen (she's ok just not super). She's been at 3.5mg for two weeks and has decided to stay at this dose a bit longer.
Some places recommend no more than 5-10% reduction at a time and waiting 2-3 weeks after each step. It takes 6-8 days after reduction to completely leave your blood and then add however long you need to adjust to the change to your brain. Some people have to do a slower smaller dose, more like 2% for 3-4 weeks if they have severe withdrawal or so I've read. Lex comes in a liquid for easier dose measuring I understand. I crush the tablets and measure out the powder (think lines of cocaine) and put it in empty capsules which seems to be working.
My daughter also started taking supplements before she began tapering: omega 3 fish oil, magnesium, lecithin, Vit C and sometimes choline and inositol. She also uses whey protein and a yogurt drink (DanActive).
The best advice I've read is to let your body guide you. Your body and the consent of your doctor of course. Good luck!
I went down to 10mg day for 8 nights and then started 5mg last night.
My plan is to do this for the next week and then stop completely to see how it goes.
So far I have not had any issues. I'll keep everyone posted in case you're interested.
Yes please check back with how you're doing and I hope all goes well and easily for you. Try to do all you can to rest and stay healthy. Good luck!